Alert archive / Kansas / Special Weather Statements in 2021

Special Weather Statement, NWS Springfield, MO

July 10, 2021Cherokee County, Kansas

NWS Springfield, MO issued this special weather statement at Jul 10, 2021, 5:45 PM CDT for Cherokee County, Kansas. It was in force for 60 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jul 10, 2021, 5:45 PM CDT (22:45 UTC)
Expired
Jul 10, 2021, 6:45 PM CDT
In force
60 min
Issued by
NWS Springfield, MO

County Cherokee County, KS

The radar

The Springfield radar (KSGF), 132 km from the middle of the area, began a volume at 22:46 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Springfield, MO (KSGF), launched 12:00Z, 10.8 hours before the alert went out and 109 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Springfield, MO at 12:00Z on 2021-07-10Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 917 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Springfield, MO at 12:00Z on 2021-07-10The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 113 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
917 J/kg
Mixed-layer CIN
-52 J/kg
Mixed-layer LCL
703 m above ground
0-6 km bulk shear
32 kt
0-1 km storm-relative helicity
113 m²/s²
0-3 km storm-relative helicity
125 m²/s²
Significant tornado parameter
0.4
Supercell composite
1.8

Open this sounding in Storm Lab

The text

As transmitted.

474 
WWUS83 KSGF 102245
SPSSGF

Special Weather Statement
National Weather Service Springfield MO
545 PM CDT Sat Jul 10 2021
 
KSZ097-101-102345-
Cherokee KS-Crawford KS-
545 PM CDT Sat Jul 10 2021

...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN CHEROKEE AND SOUTHERN
CRAWFORD COUNTIES UNTIL 645 PM CDT...

At 544 PM CDT, Doppler radar was tracking a strong thunderstorm near
Parsons, moving east at 40 mph.

Penny size hail and wind gusts up to 50 mph will be possible with
this storm.

Locations impacted include...
Pittsburg...                      Frontenac...
Columbus...                       Cherokee...
Weir...                           Sherman...
Scammon...                        Chicopee...
Mccune...                         West Mineral...
Roseland...                       Beulah...
Opolis...                         Lawton...
Carona...                         Lone Oak...
Skidmore...                       Stippville...
Crestline...                      

A Severe Thunderstorm Watch remains in effect until 1100 PM CDT for
southeastern Kansas.

LAT...LON 3747 9462 3714 9462 3721 9508 3738 9507
      3739 9509 3743 9509
TIME...MOT...LOC 2244Z 272DEG 34KT 3734 9519 

$$

Wise

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Springfield, MO wrote its last area forecast discussion before this special weather statement went out at Jul 10, 3:09 PM CDT, 2 hours 36 minutes earlier.

Area forecast discussion, Jul 10, 3:09 PM CDT, 2 hours 36 minutes before
Area Forecast Discussion
National Weather Service Springfield MO
309 PM CDT Sat Jul 10 2021

.SHORT TERM...(This evening through Sunday)
Issued at 245 PM CDT Sat Jul 10 2021

Sfc low near the IA/IL/MO border with a trailing cold front
extending back to the west through west central MO into east
central KS will begin to shift to the southeast over the next few
hours. MCV that brought an earlier round of convection to our
area has stabilized some of the area (central MO) but daytime
heating is recharging the atmosphere farther to the west with
mlcapes values of 2500-3000+ j/kg over eastern KS/western MO. With
sfc heating/high dew points, any convective inhibition is
expected to gradually erode this afternoon. Should see convection
re-fire along the boundary/sfc front toward 20-22z. 0-6km bulk
shear of around 40 kts will support supercells and large hail and
a brief tornado risk over southeast KS with initial development.
As cold pools organize, storms are expected to develop into bowing
segments/lines as they drop sse through our area. Best chances
for severe storms will be over the southwest half of the cwfa
which will have stronger instability, but can't rule it out later
farther east as temperatures recover.

Strongest storms should move south of the area this evening
although some scattered storms will remain possible with an upper
level low moving through the area. Sunday will be a
cool/cloudy/showery day but with little instability the chances
for severe storms looks low/nil.

.LONG TERM...(Monday through Saturday)

Issued at 245 PM CDT Sat Jul 10 2021

Monday: The upper low/trough axis will remain over the area
Monday with cool weather. Can't rule out some afternoon showers
over the eastern cwfa.

Tuesday: Will see a warming trend as the upper trough finally
shifts east.

Wednesday-Thursday: Another shortwave moving through the northern
Plains and Midwest will support a sfc cold front that will sag
southeast into the area and stall over IL/MO/KS as a west-east
boundary by late Thu/Thu night. Will see increased chances for
storms during this time.

Friday-Saturday: Weak zonal flow aloft in the wake of the
shortwave and left over frontal boundary will support pulse type
convection, typical July weather.

&&

.AVIATION...(For the 18Z TAFS through 18Z Sunday afternoon)
Issued at 1243 PM CDT Sat Jul 10 2021

KSGF/KJLN/KBBG tafs: Area of showers/storms is moving off to the
east of the taf sites with some vfr ceilings in it's wake.
Additional storm development with MVFR/IFR conditions in heavier
rain is expected near/ahead of a cold front that will move sse
through the region 22z-02z. Will see some post frontal lower
ceilings with an upper low moving in behind the front with
continued occasional showers/tstms at times.

&&

.SGF WATCHES/WARNINGS/ADVISORIES...
MO...NONE.
KS...NONE.
&&

SHORT TERM...DSA
LONG TERM...DSA
AVIATION...DSA
Hazardous weather outlook, Jul 10, 3:36 PM CDT, 2 hours 9 minutes before
Hazardous Weather Outlook
National Weather Service Springfield MO
336 PM CDT Sat Jul 10 2021

KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-112045-
Bourbon-Crawford-Cherokee-Benton-Morgan-Miller-Maries-Vernon-
St. Clair-Hickory-Camden-Pulaski-Phelps-Barton-Cedar-Polk-Dallas-
Laclede-Texas-Dent-Jasper-Dade-Greene-Webster-Wright-Newton-
Lawrence-Christian-Douglas-Howell-Shannon-McDonald-Barry-Stone-
Taney-Ozark-Oregon-
336 PM CDT Sat Jul 10 2021

This Hazardous Weather Outlook is for portions of the Missouri
Ozarks and extreme southeast Kansas.

.DAY ONE...This Afternoon and Tonight.

Weather hazards expected...

  Limited tornado risk.
  Limited hail risk.
  Elevated thunderstorm wind damage risk.
  Limited flooding risk.
  Significant lightning risk.

DISCUSSION...

Thunderstorms are redeveloping over eastern Kansas and Missouri
as a cold front approaches from the west and northwest. Severe
storms will be possible over the area before gradually exiting off
to the south by 10 to 11 pm.

Initial supercell storms over southeast Kansas and far southwest
Missouri will be capable of large hail up to two inches in
diameter, wind gusts of 60 to 70 mph, and possibly a tornado.
Storms will evolve into a line with damaging winds becoming the
main risk after 7 pm.

Locally heavy rainfall and flash flooding will be possible this
evening, especially in the more flood prone areas of the Ozarks.
Widespread flooding is not expected at this time.

.DAYS TWO THROUGH SEVEN...Sunday through Friday.

Isolated thunderstorms will be possible on a daily basis through
early next week.

Heat index values will rise back into the upper 90s by the middle
of next week.

.SPOTTER INFORMATION STATEMENT...

Spotter activation may be needed later today or tonight for the
entire area through 11 pm.

&&

More detailed information can be accessed at:
http://www.weather.gov/sgf/sitrep

This product in graphical format...along with other weather...
hydrological and climate information...at
http://www.weather.gov/sgf

DSA

In the hours before

Special weather statement, Jul 10, 12:35 PM CDT, 5 hours 10 minutes before
Special Weather Statement
National Weather Service Springfield MO
1235 PM CDT Sat Jul 10 2021

MOZ082-097-101815-
Howell MO-Texas MO-
1235 PM CDT Sat Jul 10 2021

...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN HOWELL AND TEXAS
COUNTIES UNTIL 115 PM CDT...

At 1235 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from 9 miles west of Houston to 7 miles northwest of
Cabool to near Mountain Grove. Movement was east at 45 mph.

Wind gusts up to 50 mph will be possible with these storms.

Locations impacted include...
Mountain Grove...                 Mountain View...
Willow Springs...                 Cabool...
Houston...                        Summersville...
Raymondville...                   Huggins...
Arroll...                         Bucyrus...
Elk Creek...                      Eunice...
Yukon...                          Hartshorn...
Clear Springs...                  Solo...
Pine Crest...                     Simmons...
Bendavis...                       Success...

LAT...LON 3702 9209 3705 9210 3706 9225 3748 9225
      3734 9164 3692 9166
TIME...MOT...LOC 1735Z 284DEG 38KT 3734 9213 3722 9219 3710 9232

Angle
Special weather statement, Jul 10, 1:03 PM CDT, 4 hours 42 minutes before
Special Weather Statement
National Weather Service Springfield MO
103 PM CDT Sat Jul 10 2021

MOZ098-106-101900-
Oregon MO-Shannon MO-
103 PM CDT Sat Jul 10 2021

...SIGNIFICANT WEATHER ADVISORY FOR SHANNON AND NORTHEASTERN OREGON
COUNTIES UNTIL 200 PM CDT...

At 102 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from 12 miles east of Raymondville to 8 miles west
of Summersville to near Willow Springs. Movement was east at 50 mph.

Wind gusts up to 50 mph will be possible with these storms.

Locations impacted include...
Current River State Park...       Ozark National Scenic Riverways...
Echo Bluff State Park...          Winona...
Birch Tree...                     Eminence...
Summersville...                   Montier...
Teresita...                       Midridge...
Alley Spring...                   Round Spring...
West Eminence...                  Akers...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

These storms may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

&&

LAT...LON 3708 9122 3683 9123 3682 9112 3678 9112
      3690 9166 3742 9164 3734 9117 3726 9116
      3725 9112 3720 9112 3720 9109 3718 9109
      3714 9102 3709 9102
TIME...MOT...LOC 1802Z 284DEG 43KT 3735 9160 3715 9180 3703 9198

Angle
Special weather statement, Jul 10, 1:22 PM CDT, 4 hours 23 minutes before
Special Weather Statement
National Weather Service Springfield MO
122 PM CDT Sat Jul 10 2021

MOZ097-101915-
Howell MO-
122 PM CDT Sat Jul 10 2021

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN HOWELL COUNTY UNTIL 215
PM CDT...

At 122 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from West Plains to 13 miles northeast of Ott to 6
miles northwest of Sturkie. Movement was east at 30 mph.

Wind gusts up to 50 mph will be possible with these storms.

Locations impacted include...
West Plains...                    South Fork...
Brandsville...                    Lanton...
Moody...                          Pottersville...
Caulfield...

LAT...LON 3650 9212 3679 9211 3679 9168 3651 9167
      3650 9168
TIME...MOT...LOC 1822Z 267DEG 26KT 3673 9190 3664 9190 3653 9196

Angle
Special weather statement, Jul 10, 3:31 PM CDT, 2 hours 14 minutes before
Special Weather Statement
National Weather Service Springfield MO
331 PM CDT Sat Jul 10 2021

MOZ055-067>069-080-102115-
Dallas MO-Camden MO-Benton MO-Hickory MO-St. Clair MO-
331 PM CDT Sat Jul 10 2021

...SIGNIFICANT WEATHER ADVISORY FOR HICKORY...NORTHWESTERN DALLAS...
BENTON...NORTHEASTERN ST. CLAIR AND WESTERN CAMDEN COUNTIES
INCLUDING LAKE OF THE OZARKS UNTIL 415 PM CDT...

At 330 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from Lowry City to 9 miles northeast of Osceola to 6
miles north of Hermitage to near Urbana. Movement was east at 20 mph.

Wind gusts up to 50 mph will be possible with these storms.

Locations impacted include...
Lake of The Ozarks...             Truman State Park...
Ha Ha Tonka State Park...         Pomme De Terre State Park...
Truman Lake...                    Pomme de Terre Lake...
Camdenton...                      Warsaw...
Osceola...                        Lowry City...
Hermitage...                      Sunrise Beach...
Urbana...                         Wheatland...
Macks Creek...                    Preston...
Cross Timbers...                  Climax Springs...
Palo Pinto...                     Quincy...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Monitor the weather situation closely. Listen for possible warnings
and be prepared to take appropriate action should severe weather
threaten.

&&

A Severe Thunderstorm Watch remains in effect until 1100 PM CDT for
central, southwestern and west central Missouri.

LAT...LON 3835 9322 3829 9307 3827 9308 3827 9305
      3822 9299 3820 9302 3819 9301 3823 9296
      3822 9293 3820 9296 3819 9294 3819 9284
      3817 9278 3797 9274 3778 9315 3795 9346
      3813 9387 3821 9377 3821 9353 3842 9351
TIME...MOT...LOC 2030Z 262DEG 15KT 3816 9371 3811 9355 3803 9336 3788
9314

Angle
Local storm report, Jul 10, 5:01 PM CDT, 44 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
501 PM CDT SAT JUL 10 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0825 PM     HAIL             POTTERSVILLE            36.70N 92.03W
07/09/2021  E1.50 INCH       HOWELL             MO   PUBLIC

            DELAYED REPORT. TIME ESTIMATED FROM RADAR.

&&

MDU
Special weather statement, Jul 10, 5:45 PM CDT, 0 minutes before
Special Weather Statement
National Weather Service Springfield MO
545 PM CDT Sat Jul 10 2021

KSZ097-101-102345-
Cherokee KS-Crawford KS-
545 PM CDT Sat Jul 10 2021

...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN CHEROKEE AND SOUTHERN
CRAWFORD COUNTIES UNTIL 645 PM CDT...

At 544 PM CDT, Doppler radar was tracking a strong thunderstorm near
Parsons, moving east at 40 mph.

Penny size hail and wind gusts up to 50 mph will be possible with
this storm.

Locations impacted include...
Pittsburg...                      Frontenac...
Columbus...                       Cherokee...
Weir...                           Sherman...
Scammon...                        Chicopee...
Mccune...                         West Mineral...
Roseland...                       Beulah...
Opolis...                         Lawton...
Carona...                         Lone Oak...
Skidmore...                       Stippville...
Crestline...

A Severe Thunderstorm Watch remains in effect until 1100 PM CDT for
southeastern Kansas.

LAT...LON 3747 9462 3714 9462 3721 9508 3738 9507
      3739 9509 3743 9509
TIME...MOT...LOC 2244Z 272DEG 34KT 3734 9519

Wise

The office that day

Everything else NWS Springfield, MO issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 9, 7:16 PM CDTSevere Thunderstorm WarningSGFHowell, Texas42 min
Jul 9, 7:29 PM CDTAreal Flood AdvisorySGFDouglas, Howell, Shannon, Texas5 hr
Jul 9, 7:54 PM CDTFlash Flood WarningSGFHowell3 hr
Jul 9, 7:56 PM CDTSpecial Weather StatementSGFHowell49 min
Jul 9, 8:09 PM CDTSpecial Weather StatementSGFHowell51 min
Jul 9, 8:15 PM CDTSevere Thunderstorm WarningSGFHowell28 min
Jul 10, 3:45 AM CDTSpecial Weather StatementSGFOregon30 min
Jul 10, 8:53 AM CDTSpecial Weather StatementSGFVernon52 min
Jul 10, 11:51 AM CDTSpecial Weather StatementSGFWebster39 min
Jul 10, 12:03 PM CDTSevere Thunderstorm WarningSGFWebster, Wright41 min
Jul 10, 12:35 PM CDTSpecial Weather StatementSGFTexas40 min
Jul 10, 1:03 PM CDTSpecial Weather StatementSGFShannon57 min
Jul 10, 1:22 PM CDTSpecial Weather StatementSGFHowell53 min
Jul 10, 3:31 PM CDTSpecial Weather StatementSGFBenton, Camden, Hickory44 min
Jul 10, 3:56 PM CDTFlash Flood WarningSGFBenton, Camden, Hickory, St. Clair6 hr
Jul 10, 4:09 PM CDTRiver Flood WarningSGFSt. Clair6 days
Jul 10, 6:55 PM CDTSpecial Weather StatementSGFJasper50 min

Nearby

Special Weather Statements in Kansas, 2021Every special weather statement in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.